MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7570905
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other - procedure has been changed from minimally invasive surgery to open technique.G2: country of event - brazil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from manufacturer representative regarding a device used for spinal therapy.It was reported that, the extender and sleeves does not hold the screw.The external sleeve of the longitude system without proper pressure, tightening and/or torque for fitting the pedicle screw.Inner sleeve of the longitude system dilated without proper pressure, tightening and/or touch to fit the pedicle screw, the screw was loose in the assembled device, and risk of the screw escaping and to finalize the proposed surgical technique.Longitude system duly tested in pre-surgery and internal operational procedures.However, during the intraoperative period, it was identified that the pressure suffered in the surgical cavity caused the towers to dilate in order to support the load of the pedicle screws and the biomechanical force required to assemble the system, which led the surgeon to change the surgical strategy during the intraoperative period without harming the patient.Procedure was changed from minimally invasive surgery to open technique.No patient symptoms reported, no further complications reported.
 
Additional Manufacturer Narrative
Product analysis of part#7570905 ; lot# fa16h001 after visual and optical examination and functional testing, it appears that the tip of the inner sleeves has become splayed and might have trouble holding the screw properly.The instrument did function during functional test.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19227696
Report Number1030489-2024-00372
Device Sequence Number5919915
Product Code KWP
UDI-Device Identifier00613994302755
UDI-Public00613994302755
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K052747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7570905
Device Catalogue Number7570905
Device Lot NumberFA16H001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown